Some inequalities for polynomials with restricted zeros


By using the boundary Schwarz lemma, it was shown by Dubinin (J Math Sci 143:3069–3076, 2007) that if P(z) is a polynomial of degree n having all its zeros in \(|z| \le 1,\) then for all z on \(|z|=1\) for which \(P(z)\ne 0,\)

$$\begin{aligned} Re\bigg (\frac{zP^{\prime }(z)}{P(z)}\bigg )\ge \frac{n}{2}+\frac{1}{2}\left( \frac{|a_n|-|a_0|}{|a_n|+|a_0|}\right) . \end{aligned}$$

In this paper, by using simple techniques we generalize the above inequality, thereby give a simple proof of the above inequality. As an application of our result, we also obtain sharp refinements of some known results due to Malik (J Lond Math Soc 1:57–60, 1969), Aziz and Rather (Math Ineq Appl 1:231–238, 1998). These results take into account the size of the constant term and the leading coefficient of the polynomial P(z).

This is a preview of subscription content, access via your institution.


  1. 1.

    Aziz, A.: Inequalities for the derivative of a polynomial. Proc. Am. Math. Soc. 89(2), 259–266 (1983)

    Article  Google Scholar 

  2. 2.

    Aziz, A., Rather, N.A.: A refinement of a theorem of Paul Turán concerning polynomials. Math. Ineq. Appl. 1, 231–238 (1998)

    MATH  Google Scholar 

  3. 3.

    Aziz, A., Rather, N.A.: Inequalities for the polar derivative of a polynomial with restricted zeros. Math. Balk. 17, 15–28 (2003)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Aziz, A., Rather, N.A.: Some Zygmund type L\(^q\) inequalities for polynomials. J. Math. Anal. Appl. 289, 14–29 (2004)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Dubinin, V.N.: Applications of the Schwarz lemma to inequalities for entire functions with constraints on zeros. J. Math. Sci. 143, 3069–3076 (2007)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Malik, M.A.: On the derivative of a polynomial. J. Lond. Math. Soc. 1, 57–60 (1969)

    Article  Google Scholar 

  7. 7.

    Marden, M.: Geometry of Polynomials, Mathematical Surveys, vol. 3. American Mathematical Society, Providence (1966)

    Google Scholar 

  8. 8.

    Milovanović, G.V., Mitrinović, D.S., Rassias, T.M.: Topics in Polynomials: Extremal Properties, Inequalities, Zeros. World scientific Publishing Co., Singapore (1994)

    Google Scholar 

  9. 9.

    Osserman, R.: A sharp Schwarz inequality on the boundary. Proc. Am. Math. Soc. 128(12), 3513–3517 (2000)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Rahman, Q.I., Schmeisser, G.: Analytic Theory of Polynomials. Clarendon Press, Oxford (2002)

    Google Scholar 

  11. 11.

    Turán, P.: Über die Ableitung von Polynomen. Compos. Math. 7, 89–95 (1939)

    MATH  Google Scholar 

Download references


We are grateful to the referees for their valuable suggestions, which have certainly enhanced the presentation of this paper.

Author information



Corresponding author

Correspondence to Ishfaq Dar.

Ethics declarations

Conflict of interest

On behalf of all authors, the corresponding author states that there is no conflict of interest.

Ethical approval

This article does not contain any studies with human participants or animals performed by any of the authors.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Rather, N.A., Dar, I. & Iqbal, A. Some inequalities for polynomials with restricted zeros. Ann Univ Ferrara (2020).

Download citation


  • Polynomials
  • Inequalities
  • Refinement

Mathematics Subject Classification

  • 26D10
  • 41A17
  • 30C15